Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Alessandro Arlotto, Associate Professor of Fuqua School of Business and Associate Professor of Mathematics and Statistical Science

Alessandro Arlotto

Alessandro Arlotto is an Associate Professor of Business Administration, Mathematics, and Statistical Science at Duke University. Alessandro holds a primary appointment in the Decision Sciences area of Duke University’s Fuqua School of Business and secondary appointments in the departments of Mathematics and Statistical Science. Alessandro received his Ph.D. in 2012 from the University of Pennsylvania and joined Duke University in the same year.

Alessandro’s research interests are in probability, optimization and their applications to business and economics. His research has appeared in several journals including the Annals of Applied Probability, Management Science, Mathematics of Operations Research, Operations Research, and Stochastic Processes and their Applications. Alessandro is a recipient of the Faculty Early Career Development (CAREER) award from the National Science Foundation.

At Duke, Alessandro teaches the core course Probability and Statistics in the Daytime and Executive MBA programs as well as the Quantitative Business Analysis course for the Master in Management Studies. Alessandro also teaches the graduate course Stochastic Models.

Contact Info:
Office Location:  
Office Phone:  (919) 660-7780
Email Address: send me a message
Web Page:  http://www.fuqua.duke.edu/faculty/alessandro-arlotto

Teaching (Spring 2018):

  • BA 915.01, STOCHASTIC MODELS Synopsis
    Fuqua BERNTSEN, TuTh 10:05 AM-11:20 AM
    (also cross-listed as MATH 742.01, STA 715.01)
Education:

Ph.D.University of Pennsylvania2012
M.S.University of Turin (Italy)2007
B.S.University of Turin (Italy)2004
Recent Publications   (More Publications)

  1. Arlotto, A; Wei, Y; Xie, X, An adaptive O(log n)-optimal policy for the online selection of a monotone subsequence from a random sample, Random Structures and Algorithms, vol. 52 no. 1 (January, 2018), pp. 41-53, Wiley [doi]  [abs]
  2. Arlotto, A; Frazelle, AE; Wei, Y, Strategic open routing in service networks, Management Science (2018), INFORMS
  3. Arlotto, A; Steele, JM, A central limit theorem for costs in Bulinskaya’s inventory management problem when deliveries face delays, Methodology and Computing in Applied Probability (2018) [doi]
  4. Arlotto, A; Gurvich, I, Uniformly bounded regret in the multi-secretary problem (October, 2017)  [abs]
  5. Arlotto, A; Steele, JM, A central limit theorem for temporally nonhomogenous Markov chains with applications to dynamic programming, Mathematics of Operations Research, vol. 41 no. 4 (November, 2016), pp. 1448-1468 [doi]
Recent Grant Support

  • CAREER: The effects of centralized and decentralized sequential decisions on system performance, National Science Foundation, 1553274, 2016/05-2021/04.      
  • Conference on Probability Theory and Combinatorial Optimization, National Science Foundation, 2015/02-2016/01.      

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320